You are visitor number....

My Latest Look

My Latest Look
Look Hair

About Me

part eccentric ... part fun .... stubborn .. but not stuck up ... very open to different views, ideas and possibilities ... varied interests ... engineer ... mba ... trying-to-be-a-good-entrepreneur ... ex-software ... ex-quality ... ex-tobacco ... ex-alcohol ... trying-to-be-ex-cancer
View my complete profile

Tuesday, January 23, 2007

Chemo 1 - Patient Report

Last Friday I started off with my chemo-therapy. This was the first dose in line of twelve weekly chemo-therapy doses that (I hope) will get rid of my tumor. The combination of my drugs goes by the fancy name of MACOP-B, It will be further spiced up with 4 doses of the wonder-drug Rituximab.

A nice guy by the name Tarun Jaboc (he is a doctor here at Vellore) has already taken the pains of writing about these chemo drugs. All the curious minded people can read more about my drugs at Tarun's blog article on MACOP-B

I always had a glamorous image of chemo. I used to think that there are special operation- theater-like-rooms, with strange contraptions, in which chemo patients are strapped on to a futuristic machine and given treatment. Actually chemo is not all that hi-fi. It’s given on an intra-venous (IV) line, much like glucose and saline. You lie down on a bed and the chemicals flow into you from a simple humble IV line. That’s all.

The interesting parts are the horror stories associated with chemo-therapy: - stories of nausea, vomiting, body rashes, blisters and ulcers and shitting pain. Thankfully I did not have anything more than mild nausea on my first chemo. But then, it was a mild chemo and my body hasn't weakened that much, at least not as yet. There still are harsher chemicals to come and I am not getting any stronger. So, in future, I might just have some interesting chemo side-effect stories to tell.

When we were young, elders used the bogey of "Scary-Baba" to keep us off mischief. “..stay at home, don't take things from strangers, don't walk down empty alleys ...Scary-Baba might catch you...”
The side-effects of treatment are the new Scary-Babas, prowling the side-alleys of the unknown road called chemo-therapy. I just hope that if and when the Scary-Baba catches me, the doctors will be right behind to save me.


Anonymous said...

Abey dont worry - you will be just fine. Aaj raat ko cricket match hain, dekh raha hain kya? Hopefully India jeet jaayegi and world cup ki eleven banane ki koshish karegi.

Afshan said...

PANI PANI and PANI is the answer to fend off some of these “Scary- Babas" Drink liters and liters of water in a day. Don't frown now!! I know I have been nagging you for this since yesterday. As the saying goes "tumhar bhale ke liye hi kah rahen hain.” And don’t forget, output is equally important :-)

Anonymous said...

High Time man ..Get well soon,,
Atleast for ur cutie shums